Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 129, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 4, 2015, 5:44 PM CDT for Macon County, Moultrie County, Piatt County, Illinois. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2015, 5:44 PM CDT (22:44 UTC)
- Expired
- Sep 4, 2015, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macon County, IL, Moultrie County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 6:00 PM CDT | TSTM WND DMG | 1 W Hammond, IL | NUMEROUS 4-INCH TREE BRANCHES BLOWN DOWN A HALF MILE WEST OF HAMMOND ON US-36. |
| Sep 4, 6:00 PM CDT | HAIL 1 | 5 E La Place, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106
WUUS53 KILX 042244
SVRILX
ILC115-139-147-042315-
/O.NEW.KILX.SV.W.0129.150904T2244Z-150904T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CDT FRI SEP 4 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PIATT COUNTY IN CENTRAL ILLINOIS...
NORTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
EAST CENTRAL MACON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 615 PM CDT
* AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMMOND...OR
13 MILES NORTH OF SULLIVAN...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOVINGTON...HAMMOND...LA PLACE AND LAKE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3962 8860 3979 8883 3989 8863 3978 8847
3976 8847
TIME...MOT...LOC 2244Z 047DEG 4KT 3979 8864
HAIL...1.00IN
WIND...60MPH
$$
ONTON1 follow-up statement
625
WWUS53 KILX 042316
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
616 PM CDT FRI SEP 4 2015
ILC115-139-147-042326-
/O.EXP.KILX.SV.W.0129.000000T0000Z-150904T2315Z/
PIATT-MOULTRIE-MACON-
616 PM CDT FRI SEP 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PIATT...NORTHERN
MOULTRIE AND EAST CENTRAL MACON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3962 8860 3979 8883 3989 8863 3978 8847
3976 8847
TIME...MOT...LOC 2314Z 047DEG 4KT 3979 8864
$$
ONTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:09 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 4, 3:09 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT FRI SEP 4 2015 .UPDATE... ISSUED AT 309 PM CDT FRI SEP 4 2015 BASED ON BETTER AGREEMENT WITH THE NEW 18Z RUNS AND A COUPLE MORE HIGH RESOLUTION MODELS ON A WAVE OF ENERGY REACHING OUR NORTHWEST COUNTIES LATER TONIGHT, WE OPTED TO INCLUDE SLIGHT CHANCE POPS FOR STORMS NW OF THE ILLINOIS RIVER FROM 10Z/5AM TO 15Z/10AM SATURDAY MORNING. INSTABILITY PARAMS ARE SHOWING SUFFICIENT ELEVATED INSTABILITY TO SUPPORT UPDRAFTS CAPABLE OF THUNDER AND BRIEF HEAVY DOWNPOURS UNDER THE SLOW MOVING CELLS. && .SHORT TERM...(TONIGHT) ISSUED AT 248 PM CDT FRI SEP 4 2015 2 PM SURFACE ANALYSIS INDICATING A WEAK FRONTAL BOUNDARY STRETCHING FROM NORTH CENTRAL INDIANA NORTHWEST THROUGH NORTHEAST ILLINOIS. ENOUGH LOW LEVEL CONVERGENCE COMBINED WITH MIXED LAYER CAPES OF AROUND 2500 J/KG AND 500 MB TEMPS OF AROUND -10 DEGREE C TO PRODUCE SOME ISOLATED THUNDERSTORMS...MAINLY OVER THE EASTERN HALF OF THE FORECAST AREA. ONCE AGAIN...AFTERNOON TEMPERATURES HAVE SOARED INTO THE LOW TO MID 90S...BUT THANKFULLY THE DEW POINTS HAVE MIXED DOWN INTO THE MID AND UPPER 60S BRINGING HEAT INDEX VALUES BACK TO THE 95 TO 100 DEGREE RANGE. ISOLATED THUNDERSTORM CHANCES WILL CONTINUE INTO THE EARLY EVENING WITH THE BETTER CHANCES ACROSS THE EAST WHERE THEY WILL BE A BIT CLOSER TO THE SURFACE BOUNDARY AND COOLER TEMPS ALOFT. OTHERWISE, ANOTHER WARM NIGHT WITH A LIGHT WIND WHICH COULD BRING ABOUT SOME PATCHY FOG/HAZE TO OUR EAST AND SOUTHEAST, ESPECIALLY ANY AREA THAT RECEIVES SOME RAINFALL LATE THIS AFTERNOON INTO EARLY THIS EVENING. A FEW OF THE MODELS DEPICT A WEAK SHORTWAVE TOPPING THE 500 MB RIDGE TO OUR NORTHWEST OVER NORTHEAST IOWA LATE TONIGHT INTO SATURDAY MORNING WITH SOME WIDELY SCATTERED CONVECTION ASSOCIATED WITH THE FEATURE. AT THIS TIME, WITH 500 MB HEIGHTS BUILDING OVER OUR AREA AND THE BETTER FORCING ASSOCIATED WITH THE LOW LEVEL JET WELL OUT TO OUR WEST, WILL NOT INCLUDE ANY POPS IN OUR NORTHWEST AT THIS TIME. .LONG TERM...(Saturday THROUGH Friday) ISSUED AT 248 PM CDT FRI SEP 4 2015 THE UPPER LOW OVER MICHIGAN/OHIO WHICH TRIGGERED ISOLATED SHOWERS AND STORMS TODAY WILL GRADUALLY DISSIPATE SATURDAY MORNING. THE GFS APPEARS OVERLY AGGRESSIVE WITH GENERATING PRECIP NEAR THAT LOW ACROSS THE NORTHERN HALF OF ILLINOIS LATE TONIGHT AND EARLY SATURDAY MORNING. THE ARW-EAST SHOWS A WAVE APPROACHING LATE TONIGHT, BUT MOST MODELS KEEP OUR AREA DRY AT THE START OF THE DAY ON SATURDAY. WILL CONTINUE WITH A DRY MORNING AND ISOLATED PRECIP CHANCES SATURDAY AFTERNOON NORTHEAST OF BMI TO CMI/DANVILLE. IN GENERAL, MOST AREAS SHOULD REMAIN HOT AND DRY ON SATURDAY, WITH HIGHS IN THE 90-95F RANGE AND HEAT INDICES INTO THE 95-101 RANGE. THE UPPER RIDGE IN THE PLAINS WILL BUILD EASTWARD INTO IL LATER SATURDAY AND SUNDAY, WITH ANOTHER HOT AND DRY DAY SUNDAY. TEMPS AND HEAT INDICES WILL BE VERY SIMILAR TO SATURDAY. THE NEXT CONCERN FOR THE EXTENDED FORECAST IS THE MAJOR PATTERN CHANGE FOR NEXT WEEK. WE ARE SEEING SOME BETTER AGREEMENT IN THE TIMING OF THE INITIAL PUSH OF COOLER AIR, WITH A CONTINUED SLOWING TREND WITH THE 12Z MODELS. THE INITIAL COLD FRONT IS PROJECTED TO BE IN A DISSIPATING STATE AS IT MOVES INTO NW IL LATE SUNDAY NIGHT INTO MONDAY. WE ACKNOWLEDGED THE SLOWER PROGRESS OF THE FRONT ON MONDAY BY KEEPING POPS MAINLY WEST OF I-55 UNTIL AFTERNOON, WITH AREAS EAST OF SHELBYVILLE TO CHAMPAIGN MOST LIKELY REMAINING DRY UNTIL MONDAY NIGHT. THE FRONTAL BOUNDARY WILL BECOME PARALLEL TO THE UPPER FLOW AND WILL STALL ACROSS THE AREA...KEEPING CHANCE POPS IN THE FORECAST MONDAY NIGHT. THERE IS ALSO GOOD AGREEMENT IN THE EXTENDED MODELS ABOUT A STRONGER SHORTWAVE PROGRESSING ALONG THE FRONT TUESDAY AND TUESDAY NIGHT, AFFECTING OUR FORECAST AREA WITH MORE WIDESPREAD SHOWERS AND STORMS. THEREFORE, WE HAVE OPTED TO INCREASE POPS TO LIKELY NW OF I-55 ON TUESDAY, AND SURROUNDING THE I-72 CORRIDOR TUESDAY NIGHT. WE KEPT THE CHANCE POPS ON WEDNESDAY, BUT DEPENDING ON HOW THE WAVE PROGRESSES, WE MAY NEED LIKELY POPS SOUTHEAST OF I-70 FOR WED MORNING. THE FRONT WILL EVENTUALLY DROP SOUTHWARD INTO THE OHIO RIVER VALLEY ON THURSDAY...BUT A FEW SPOTTY INSTABILITY SHOWERS COULD BUBBLE UP IN THE HEAT OF THE DAY, SO SLIGHT CHANCE POPS WERE INCLUDED IN ALL BUT SE OF I-70, WHERE LOW CHANCE POPS WERE UTILIZED. THE COOLER CONDITIONS WILL BECOME MORE PRONOUNCED ON THURSDAY, WITH HIGH TEMPERATURES UPPER 70S. FRIDAY WILL BE COOL AND DRY, WITH HIGHS ONLY IN THE MID TO UPPER 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Saturday AFTERNOON) ISSUED AT 1205 PM CDT FRI SEP 4 2015 VFR CONDITIONS ARE EXPECTED THRU MOST OF THIS FORECAST PERIOD. ABOUT THE ONLY EXCEPTION WOULD BE IN THE 10Z-13Z TIME FRAME WHEN SOME PATCHY FOG/HAZE MAY FORM IN A FEW LOCATIONS. SCATTERED TO BROKEN MID LEVEL CLOUDS SEEN ON VISIBLE SATELLITE DATA EARLY THIS AFTERNOON WITH SOME Scattered CUMULUS BELOW AT 4000-5000 FEET. LIGHT SOUTH TO SOUTHWEST WINDS WERE REPORTED ACROSS THE AREA LATE THIS MORNING INTO EARLY THIS AFTERNOON WITH LIGHT WINDS EXPECTED OVER THE FORECAST AREA THROUGH TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT KBMI AND KCMI IN THE 20Z-01Z TIME FRAME BUT COVERAGE AT THIS TIME APPEARS TO BE TOO LIMITED TO INCLUDE IN TAFS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Shimon SHORT TERM...Smith LONG TERM...Shimon AVIATION...Smith
Hazardous weather outlook, Sep 4, 3:23 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT FRI SEP 4 2015 ILZ027>031-036-037-040-041-051100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 323 PM CDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM WILL BE POSSIBLE EARLY THIS EVENING AND THEN AGAIN TOWARDS DAWN ON SATURDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES OF 95 TO 100 ARE LIKELY THROUGH THE HOLIDAY WEEKEND. A SLOW MOVING COLD FRONT WILL BRING THE NEXT CHANCE FOR ORGANIZED THUNDERSTORMS TO THE AREA...BEGINNING LATE SUNDAY NIGHT AND CONTINUING THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-053>057-062-063-068-051100- CHAMPAIGN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-VERMILION- 323 PM CDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES OF AROUND 100 ARE LIKELY THIS AFTERNOON. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE EARLY THIS EVENING. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AS WELL AS HEAVY RAINFALL AND GUSTY WINDS...ESPECIALLY IN AREAS EAST OF INTERSTATE 57. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES OF 95 TO 100 ARE LIKELY THROUGH THE HOLIDAY WEEKEND. A SLOW MOVING COLD FRONT WILL BRING THE NEXT CHANCE FOR ORGANIZED THUNDERSTORMS TO THE AREA...BEGINNING LATE SUNDAY NIGHT AND CONTINUING THROUGH EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ047>052-061-066-067-071>073-051100- CASS-CHRISTIAN-CLAY-EFFINGHAM-JASPER-LAWRENCE-MENARD-MORGAN- RICHLAND-SANGAMON-SCOTT-SHELBY- 323 PM CDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES OF 95 TO 100 ARE LIKELY THROUGH THE HOLIDAY WEEKEND. A SLOW MOVING COLD FRONT WILL BRING THE NEXT CHANCE FOR ORGANIZED THUNDERSTORMS TO THE AREA...BEGINNING LATE SUNDAY NIGHT AND CONTINUING THROUGH EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:54 PM CDT | Special Weather Statement | ILX | Vermilion | 21 min |
| Sep 4, 6:25 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 20 min |
| Sep 4, 6:49 PM CDT | Special Weather Statement | ILX | Vermilion | 26 min |
| Sep 4, 6:55 PM CDT | Special Weather Statement | ILX | McLean | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.